Alert archive / North Carolina / Tornado Warnings in 2026
Tornado Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 16, 2026, 10:13 AM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2026, 10:13 AM EDT (14:13 UTC)
- Expired
- Mar 16, 2026, 10:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 10:20 AM EDT | TSTM WND DMG | 6 N Walkertown, NC | Tree down on power lines at Mabe Rd and Easley Rd. |
| Mar 16, 10:20 AM EDT | TSTM WND DMG | 6 N Walkertown, NC | Tree down on power lines at Mabe Rd and Easley Rd. |
| Mar 16, 10:21 AM EDT | TSTM WND DMG | 5 Ne Midway, NC | Large oak tree partially on a barn on Friendship Ledford Road. Another house approximately 1300 feet west had a large tree or limb touching the residence. |
| Mar 16, 10:21 AM EDT | TSTM WND DMG | 5 Ne Midway, NC | Large oak tree partially on a barn on Friendship Ledford Road. Another house approximately 1300 feet west had a large tree or limb touching the residence. |
| Mar 16, 10:22 AM EDT | TSTM WND DMG | 1 Nw Sedge Garden, NC | Tree down on power lines on Linville Road. |
| Mar 16, 10:22 AM EDT | TSTM WND DMG | 1 Nw Sedge Garden, NC | Tree down on power lines on Linville Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 8:54 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.3
The text
As transmitted.
082
WFUS52 KRAH 161413
TORRAH
NCC057-067-081-161445-
/O.NEW.KRAH.TO.W.0001.260316T1413Z-260316T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1013 AM EDT Mon Mar 16 2026
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Forsyth County in central North Carolina...
Northeastern Davidson County in central North Carolina...
Northwestern Guilford County in central North Carolina...
* Until 1045 AM EDT.
* At 1013 AM EDT, a severe thunderstorm capable of producing a
tornado was located near Winston-Salem, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Winston-Salem and Kernersville around 1020 AM EDT.
Greensboro around 1030 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Pfafftown, Stokesdale, Summerfield, Oak Hollow Marina, and Belews
Creek.
This includes the following highways...
Interstate 85 Mile Marker 33 and near Mile Marker 120.
Interstate 40 between Mile Markers 184 and 216.
Interstate 73 between Mile Markers 97 and 103.
Interstate 74 between Mile Markers 56 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3626 8023 3625 7988 3600 7984 3595 8038
3618 8040
TIME...MOT...LOC 1413Z 244DEG 46KT 3607 8030
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GIH2 follow-up statements
992
WWUS52 KRAH 161427
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1027 AM EDT Mon Mar 16 2026
NCC057-067-081-161445-
/O.CON.KRAH.TO.W.0001.000000T0000Z-260316T1445Z/
Forsyth NC-Davidson NC-Guilford NC-
1027 AM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR EASTERN
FORSYTH...NORTHEASTERN DAVIDSON AND NORTHWESTERN GUILFORD COUNTIES...
At 1027 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Kernersville, or 8 miles east of Winston-Salem,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Greensboro and Kernersville around 1030 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Jamestown, Walkertown, Sedge Garden, Stokesdale, and Summerfield.
This includes the following highways...
Interstate 85 Mile Marker 33 and near Mile Marker 120.
Interstate 40 between Mile Markers 196 and 216.
Interstate 73 between Mile Markers 97 and 103.
Interstate 74 between Mile Markers 56 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3625 8019 3625 7988 3600 7984 3597 8020
3615 8020
TIME...MOT...LOC 1427Z 243DEG 44KT 3615 8012
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GIH366
WWUS52 KRAH 161441
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1041 AM EDT Mon Mar 16 2026
NCC057-067-081-161450-
/O.EXP.KRAH.TO.W.0001.000000T0000Z-260316T1445Z/
Forsyth NC-Davidson NC-Guilford NC-
1041 AM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR EASTERN FORSYTH...NORTHEASTERN DAVIDSON
AND NORTHWESTERN GUILFORD COUNTIES WILL EXPIRE AT 1045 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, wind
gusts over 50 mph are still possible with this thunderstorm.
A Tornado Watch remains in effect until 200 PM EDT for central North
Carolina.
&&
LAT...LON 3625 8019 3625 7988 3600 7984 3597 8020
3615 8020
TIME...MOT...LOC 1440Z 244DEG 46KT 3621 7996
$$
GIHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 16, 6:50 AM EDT, 3 hours 23 minutes earlier. Its key messages:
- As of 340 AM Monday... 1) The potential remains for widespread severe weather Monday, some significant (eg. EF2 or stronger tornado and 75 mph or greater gusts), highlighted with a Level 4 of 5 Moderate Risk. 2) Wind gusts between 30 and 40 mph will occur away from storms throughout the day and may briefly maximize between 40-50 mph immediately ahead of and behind a cold front as it progresses across the forecast area. 3) Cooler than normal temperatures are expected for Tuesday morning through Thursday morning across central NC, with temperatures running as much as 15–20 degrees below mid-March averages.
Area forecast discussion, Mar 16, 6:50 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 650 AM EDT Mon Mar 16 2026 .WHAT HAS CHANGED... As of 650 AM Monday... * The aviation forecast was updated to reflect the recent 12z TAF issuance. * Minor tweaks to lower large hail potential today, but otherwise the expected severe hazards, and their severity, remain unchanged. Severe to locally significant wind gusts remain the primary hazard. * Lower temperatures for Wednesday morning with temperatures as low as 12 to 16 degrees below normal. && .KEY MESSAGES... As of 340 AM Monday... 1) The potential remains for widespread severe weather Monday, some significant (eg. EF2 or stronger tornado and 75 mph or greater gusts), highlighted with a Level 4 of 5 Moderate Risk. 2) Wind gusts between 30 and 40 mph will occur away from storms throughout the day and may briefly maximize between 40-50 mph immediately ahead of and behind a cold front as it progresses across the forecast area. 3) Cooler than normal temperatures are expected for Tuesday morning through Thursday morning across central NC, with temperatures running as much as 15–20 degrees below mid-March averages. && .DISCUSSION... As of 340 AM Monday... KEY MESSAGE 1... The potential remains for widespread severe weather today, some significant (eg. EF2 or stronger tornado and 75 mph or greater gusts), highlighted with a Level 4 of 5 Moderate Risk. A low-amplitude shortwave trough is expected to dive into the basal portion of a highly amplified trough currently progressing through Mid-Mississippi Valley. This process will provide a significant strengthening of the mid-level jet streak to 75 to 125 kts as it negatively tilts across the southern Appalachians this afternoon. At the surface, a lead pre-frontal trough and/or convective outflow from the ongoing QLCS over the OH/TN Valley's this morning combined with increasingly perturbed and moist mid-level flow will act to trigger and focus additional widespread convection over the Carolinas and southern Mid- Atlantic this morning. This morning: Hi-res guidance suggests the air mass immediately ahead of the convective line will remain surface-based into the western Piedmont as it progresses into our forecast area. With strong speed shear in the lowest 3km and slightly veering winds, bowing line segments capable of severe wind gusts and quick spin up tornadoes will be possible, especially along and north of any bowing segments and line breaks. Farther to the east (eastern Piedmont, Sandhills, and Coastal Plain), scattered to widespread weakly elevated showers and thunderstorms are expected to blossom over the area from 13-15z as PWAT values of > 1.5" and 500-1000 J/kg of MUCAPE surge into this region. Messy convective mode is expected given high likelihood of storm interactions and initially weaker shear of 25 to 35 kts. Deeper cores may still bring down strong to severe wind gusts and perhaps some hail as well, especially with weakly counter-clockwise backing aloft supportive of left-moving cells. Late this morning into early this evening: ** This will be the main window for widespread severe weather and when locally significant storms may develop.** As we approach noon, continued warm/moist southerly flow will promote widespread surface-based convection within 500-1500 J/kg of SBCAPE, highest across the Coastal Plain, and strengthening deep-layer shear of 40 to 60 kts. During this time, updrafts will become stronger and more organized and promote a widespread risk for damaging wind gusts, some locally significant (greater than 75 mph), and tornadoes. Strength and longevity of any tornados will largely depend on the main convective mode. With so many storms, linear mode appears the most likely, although there are hints in the hi-res guidance of line breaks and supercellular characteristics. If this were to occur, favorable looping, low- level shear profiles and a high percentage of streamwise vorticity would support longer lived tornadic cells which would be capable of a significant tornado damage (EF-2+) and potentially long tracked in nature as long as its inflow can remain clear of additional convection. In the absence of these discrete cells, strong momentum aloft may be easily transported to the surface from any moderate downdraft and support severe wind gust with significant wind gusts most probable in locally bowing segments. Late this afternoon into this evening: The primary severe hazard and where significant severe weather is most probable, is expected to be shifting east of our area. A brief lull in precipitation falling from the sky is possible ahead of the approaching synoptic front (see key message 2 below on enhanced gradient wind potential during this time period). Hi-res guidance nicely depicts a narrow cold frontal rainband which will also be capable of strong wind gusts through CAA and efficient momentum transfer to the surface. Wind gusts as high as 50 mph from CAA alone may be possible. Mixed character stratiform rain with some embedded showers remain likely behind the front for a few hours before shifting north and east of our area after roughly 9-11 PM. Dependent on if instability can redevelop along the ahead of the synoptic cold front, an additional round of severe to locally significant storms would be possible, with accompanying hazards of severe wind gusts and quick spin up tornadoes as well. KEY MESSAGE 2... Wind gusts between 30 and 40 mph will occur away from storms throughout the day and may briefly maximize between 40-50 mph immediately ahead of and behind a cold front as it progresses across the forecast area. In the wake of the main convective activity of the day, a brief lull in precipitation will be possible and when boundary layer deepening is most possible with subsidence between the synoptic cold front and ongoing convection in the Coastal Plain is probable. During this time and immediately behind the cold front, 30 to 40 mph wind gusts appear likely and may briefly increase to 40 to 50 mph around the frontal-passage. A Wind Advisory was considered, but given the potential for weak instability and the redevelopment of convection along the front, have opted to hold off for now with this threat likely to be handled with convective products (Special Weather Statements and Severe Thunderstorm Warnings). If the main convective activity scours out any instability and convection appears unlikely along the front, a short-fused Wind Advisory may be needed. KEY MESSAGE 3... Cooler than normal temperatures are expected for Tuesday morning through Thursday morning across central NC, with temperatures running as much as 15–20 degrees below mid- March averages. After the passage of Monday's cold front, the region will return to a period of below normal temperatures as chilly Canadian high pressure builds in overhead. Below normal temperatures will start Monday night as cold air starts to filter into the region, dropping low temperatures back to or below freezing for much of the CWA. Adjusted low temperatures for Wednesday morning below NBM guidance as low level thickness values will drop into the 1275 to 1285m range supporting lows in the lower to mid 20s which is about 12 to 16 degrees below average. Lows will moderate a bit into the mid 20s to around 30 on Thursday morning. After this, low temperatures will trend back near to above normal. High temperatures on Tuesday and Wednesday should generally range in the mid 40s to around 50. A warming trend will then bring temperatures back near to above normal Thursday through the weekend. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... As of 650 AM Monday... 24 hour TAF period: A very strong storm system and an associated cold front will sweep across the region today bringing gusty winds throughout the TAF period and strong to severe thunderstorms later this morning into the late afternoon/early evening hours. Widespread MVFR conditions with CIGS of around 1-1.5kft mixed with VFR conditions across southern and southeastern areas will persist through mid-morning. Scattered showers will result in MVFR VSBYS at times. Strong winds of 40-50kts at 1-2kft will result in some LLWS conditions for the next or two before mixing develops and removes the LLWS. A complex evolution of showers and storms will take place across central NC from mid morning through the late afternoon. Clusters of thunderstorms are apt to develop across the Sandhills and southern Coastal Plain from daybreak through mid morning and then lift northeast. A more significant band of thunderstorms will move from west to east across central NC late this morning and this afternoon. These storms will most likely be in the Triad area between 15 and 20Z, the Triangle between 16 and 22z and the rest of the area between 18 and 23Z. These storms are capable of producing wind gusts in excess of 50 mph and possibly a few tornadoes. In addition, gradient winds will be very strong gusting to 35 kts for much of the day into the early evening. The showers and storms will end from west to east and clear all of central NC between 21 to 02Z. Outlook for Tuesday and beyond: VFR conditions are generally expected for Tuesday through Friday. Gusty winds up to 20 to 25 kts are possible on Tuesday afternoon. Some VFR CIGS at around 6kft are expected on Tuesday and Wednesday, otherwise fair weather is expected through the period. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...AS/Blaes AVIATION...Blaes
Hazardous weather outlook, Mar 16, 5:30 AM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 530 AM EDT Mon Mar 16 2026 NCZ007>011-021>028-038>043-073>078-083>086-088-089-170930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 530 AM EDT Mon Mar 16 2026 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. A strong cold front will sweep across the region this afternoon and evening. Multiple waves of strong to severe thunderstorms with damaging wind gusts up to 60 to 75 mph will spread across portions of central NC through the late afternoon and early evening hours. A few tornadoes are also possible. The greatest severe weather risk will be across the eastern Piedmont, the Sandhills and Coastal Plain. Additionally, wind gusts of 30 to 40 mph are expected throughout the day, even away from storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Mar 16, 8:47 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
847 AM EDT Mon Mar 16 2026
NCZ042-077-088-089-161330-
Johnston NC-Sampson NC-Harnett NC-Cumberland NC-
847 AM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAMPSON...EASTERN
HARNETT...CENTRAL CUMBERLAND AND JOHNSTON COUNTIES THROUGH 930 AM
EDT...
At 846 AM EDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving northeast at 55 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fayetteville, Smithfield, Clayton, Dunn, Benson, Godwin, Hope Mills,
Micro, Selma, and Erwin.
This includes the following highways...
Interstate 95 between Mile Markers 107 and 41.
Interstate 40 between Mile Markers 311 and 343.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3495 7894 3508 7891 3552 7871 3571 7845
3582 7826 3576 7824 3575 7822 3573 7821
3573 7819 3571 7816 3561 7813 3558 7807
3541 7816 3532 7825 3532 7827 3531 7829
3528 7830 3513 7845 3486 7886
TIME...MOT...LOC 1246Z 220DEG 47KT 3503 7880
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
10Special weather statement, Mar 16, 9:13 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
913 AM EDT Mon Mar 16 2026
NCZ011-027-028-043-161415-
Edgecombe NC-Nash NC-Halifax NC-Wilson NC-
913 AM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT NASH...NORTHWESTERN EDGECOMBE...
HALIFAX AND WESTERN WILSON COUNTIES THROUGH 1015 AM EDT...
At 911 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bailey, or 11 miles southwest of Nashville, moving northeast at 65
mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Nashville, Halifax, Wilson, Elm City,
Dortches, Littleton, Bailey, and Red Oak.
This includes the following highways...
Interstate 95 between Mile Markers 173 and 116.
NC Highway 264 between Mile Markers 23 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EDT for central North
Carolina.
&&
LAT...LON 3648 7775 3648 7764 3644 7762 3641 7755
3637 7755 3634 7759 3632 7757 3630 7754
3632 7744 3626 7740 3585 7777 3559 7807
3561 7813 3571 7816 3574 7822 3582 7826
3630 7794 3651 7790
TIME...MOT...LOC 1311Z 213DEG 56KT 3585 7810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Mar 16, 9:18 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
918 AM EDT Mon Mar 16 2026
NCZ089-161400-
Sampson NC-
918 AM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT EASTERN SAMPSON COUNTY THROUGH
1000 AM EDT...
At 917 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Elizabethtown, moving northeast at 55 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Harrells, Garland, Turkey, and Ivanhoe.
This includes Interstate 40 between Mile Markers 347 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EDT for central North
Carolina.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3478 7843 3483 7846 3484 7849
3486 7850 3524 7827 3520 7816 3509 7817
3508 7816 3490 7815 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 1317Z 219DEG 50KT 3464 7854
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Mar 16, 9:31 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
931 AM EDT Mon Mar 16 2026
NCZ088-089-161415-
Sampson NC-Cumberland NC-
931 AM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAMPSON AND SOUTHEASTERN
CUMBERLAND COUNTIES THROUGH 1015 AM EDT...
At 930 AM EDT, Doppler radar was tracking a strong thunderstorm over
White Oak, or 9 miles north of Elizabethtown, moving northeast at 55
mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Roseboro, Newton Grove, Salemburg, Turkey, Autryville,
Hobbton, and Bushy Lake Natural Area.
This includes Interstate 40 between Mile Markers 343 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 200 PM EDT for central North
Carolina.
&&
LAT...LON 3485 7850 3485 7875 3500 7865 3528 7830
3522 7824 3520 7816 3509 7817 3508 7816
3500 7815 3479 7844
TIME...MOT...LOC 1330Z 222DEG 49KT 3476 7865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Mar 16, 9:45 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
945 AM EDT Mon Mar 16 2026
NCZ042-077-088-089-161430-
Johnston NC-Sampson NC-Harnett NC-Cumberland NC-
945 AM EDT Mon Mar 16 2026
...GUSTY SHOWERS WILL IMPACT NORTHWESTERN SAMPSON...SOUTHEASTERN
HARNETT...NORTHEASTERN CUMBERLAND AND JOHNSTON COUNTIES THROUGH 1030
AM EDT...
At 944 AM EDT, Doppler radar was tracking gusty showers between
Fayetteville and Smithfield, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Smithfield, Clayton, Dunn, Benson, Godwin, Micro,
Selma, Erwin, and Eastover.
This includes the following highways...
Interstate 95 between Mile Markers 107 and 52.
Interstate 40 between Mile Markers 316 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EDT for central North
Carolina.
&&
LAT...LON 3511 7893 3522 7888 3570 7847 3582 7826
3576 7824 3573 7821 3573 7819 3571 7816
3561 7813 3558 7807 3542 7816 3539 7814
3537 7816 3535 7816 3532 7829 3528 7830
3500 7865 3493 7869
TIME...MOT...LOC 1344Z 221DEG 48KT 3514 7870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Mar 16, 9:49 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
949 AM EDT Mon Mar 16 2026
NCZ021-022-038-039-073-074-161430-
Guilford NC-Stanly NC-Forsyth NC-Randolph NC-Davidson NC-
Montgomery NC-
949 AM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT FORSYTH...DAVIDSON...NORTHWESTERN
MONTGOMERY...WESTERN RANDOLPH...CENTRAL STANLY AND WESTERN GUILFORD
COUNTIES THROUGH 1030 AM EDT...
At 948 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodville to China Grove. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Albemarle, Randleman, Badin Lake, Thomasville, and Kernersville.
This includes the following highways...
Interstate 85 between Mile Markers 33 and 35, and between Mile
Markers 84 and 125.
Interstate 40 between Mile Markers 182 and 223.
Interstate 73 between Mile Markers 63 and 103.
Interstate 74 between Mile Markers 56 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EDT for central North
Carolina.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3568 8033
3572 8033 3574 8046 3583 8049 3584 8039
3588 8042 3589 8037 3601 8042 3606 8046
3604 8049 3608 8052 3611 8050 3614 8044
3626 8045 3625 7972 3550 7980 3519 8050
TIME...MOT...LOC 1348Z 262DEG 41KT 3653 8051 3556 8060
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:21 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Warren | 54 min |
| Mar 16, 4:27 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Franklin, Orange, Wake | 63 min |
| Mar 16, 8:06 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 54 min |
| Mar 16, 8:43 AM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Mar 16, 8:47 AM EDT | Special Weather Statement | RAH | Cumberland, Johnston | 43 min |
| Mar 16, 9:13 AM EDT | Special Weather Statement | RAH | Halifax, Nash | 62 min |
| Mar 16, 9:18 AM EDT | Special Weather Statement | RAH | Sampson | 42 min |
| Mar 16, 9:31 AM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Mar 16, 9:45 AM EDT | Special Weather Statement | RAH | Cumberland, Johnston | 45 min |
| Mar 16, 9:49 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph, Stanly | 41 min |
| Mar 16, 10:01 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 44 min |
| Mar 16, 10:19 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Davidson, Guilford, Montgomery, Randolph, Stanly | 41 min |
| Mar 16, 10:28 AM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 62 min |
| Mar 16, 10:36 AM EDT | Tornado Warning | RAH | Montgomery, Moore, Randolph, Stanly | 24 min |
| Mar 16, 10:55 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Lee, Montgomery, Moore and 2 more | 35 min |
| Mar 16, 10:56 AM EDT | Special Weather Statement | RAH | Johnston | 34 min |
| Mar 16, 11:29 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Lee, Orange and 1 more | 61 min |
| Mar 16, 12:24 PM EDT | Special Weather Statement | RAH | Lee, Wake | 66 min |
| Mar 16, 1:25 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 65 min |
| Mar 16, 2:31 PM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Mar 16, 2:36 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 54 min |
| Mar 16, 2:38 PM EDT | Special Weather Statement | RAH | Wayne | 37 min |
| Mar 16, 3:05 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
| Mar 16, 4:21 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more | 54 min |
| Mar 16, 4:51 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 39 min |
| Mar 16, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 51 min |
| Mar 16, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Hoke, Lee, Montgomery and 4 more | 52 min |
| Mar 16, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Cumberland, Durham, Granville, Harnett and 8 more | 40 min |
| Mar 16, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Durham, Franklin, Granville, Harnett and 10 more | 66 min |
| Mar 16, 7:31 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Sampson and 5 more | 74 min |
Nearby
Tornado Warnings in North Carolina, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.